MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER
Model Number 1006
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 06/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detachment remained in the patient and thrombosis occurred.The totally occluded target lesion was located in mildly tortuous and moderately calcified posterior tibial artery (pta).A savion flx guidewire was advanced for crossing the lesion.However, when trying to advance down the pta, the distal tip of the wire was broken to 1-2cm.Subsequently, thrombus was formed around the wire.No attempt was made to snare the wire as the area was occluded.An antiplatelet medication-heparin was given to the patient prior to and during the procedure.The procedure was completed with a non-boston scientific guide wire.No further patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the unit returned with its original pouch.Overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The device distal section was found bent.No other issues were found.Photos were taken and it was possible to observed a section detached and kinked at very tip and distal end bent.The outer diameter of the distal, medium, and proximal sections of the device are within specifications.The overall length inspection could not be performed due to device condition (polymer detached section).
 
Event or Problem Description

Brand Name
SAVION FLX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12170199
Report Number2134265-2021-09014
Device Sequence Number4581167
Product Code DQX
UDI-Device Identifier08714729978817
UDI-Public08714729978817
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K180726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2023
Device Model Number1006
Device Catalogue Number1006
Device Lot Number0026631717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR